Endozepine stupor in children

S. Soriani, M. Carrozzi, L. De Carlo, G. Plazzi, F. Provini, J. D. Rothstein, P. Tinuper, F. Bouquet, E. Lugaresi, P. Montagna

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Recurring episodes of stupor in adults have been shown to be related to increased levels of endozepines, which are endogenous ligands for the GABA(A) receptors. We report here two children presenting with recurrent episodes of stupor associated with fast EEG activity who had increased levels of endozepine-4 in plasma. Mass spectroscopy did not reveal commercially available benzodiazepines. Interictal endozepine-4 levels were normal. In one of the patients, administration of flumazenil (0.25 mg i.v.), a benzodiazepine inverse agonist, induced improvement of consciousness and attenuation of EEG fast activity. In conclusion, children presenting with recurrent episodes of stupor and EEG fast activity should be evaluated for endozepine levels and can be effectively treated with i.v. flumazenil.

Original languageEnglish
Pages (from-to)658-661
Number of pages4
JournalCephalalgia
Volume17
Issue number6
DOIs
Publication statusPublished - 1997

Fingerprint

Diazepam Binding Inhibitor
Stupor
Flumazenil
Electroencephalography
Benzodiazepines
GABA-A Receptors
Consciousness
Mass Spectrometry
Ligands

Keywords

  • EEG fast activity
  • Endozepine-4
  • Flumazenil
  • Stupor

ASJC Scopus subject areas

  • Clinical Neurology

Cite this

Soriani, S., Carrozzi, M., De Carlo, L., Plazzi, G., Provini, F., Rothstein, J. D., ... Montagna, P. (1997). Endozepine stupor in children. Cephalalgia, 17(6), 658-661. https://doi.org/10.1046/j.1468-2982.1997.1706658.x

Endozepine stupor in children. / Soriani, S.; Carrozzi, M.; De Carlo, L.; Plazzi, G.; Provini, F.; Rothstein, J. D.; Tinuper, P.; Bouquet, F.; Lugaresi, E.; Montagna, P.

In: Cephalalgia, Vol. 17, No. 6, 1997, p. 658-661.

Research output: Contribution to journalArticle

Soriani, S, Carrozzi, M, De Carlo, L, Plazzi, G, Provini, F, Rothstein, JD, Tinuper, P, Bouquet, F, Lugaresi, E & Montagna, P 1997, 'Endozepine stupor in children', Cephalalgia, vol. 17, no. 6, pp. 658-661. https://doi.org/10.1046/j.1468-2982.1997.1706658.x
Soriani, S. ; Carrozzi, M. ; De Carlo, L. ; Plazzi, G. ; Provini, F. ; Rothstein, J. D. ; Tinuper, P. ; Bouquet, F. ; Lugaresi, E. ; Montagna, P. / Endozepine stupor in children. In: Cephalalgia. 1997 ; Vol. 17, No. 6. pp. 658-661.
@article{47367d52bc6641d49114e536c6d1ce09,
title = "Endozepine stupor in children",
abstract = "Recurring episodes of stupor in adults have been shown to be related to increased levels of endozepines, which are endogenous ligands for the GABA(A) receptors. We report here two children presenting with recurrent episodes of stupor associated with fast EEG activity who had increased levels of endozepine-4 in plasma. Mass spectroscopy did not reveal commercially available benzodiazepines. Interictal endozepine-4 levels were normal. In one of the patients, administration of flumazenil (0.25 mg i.v.), a benzodiazepine inverse agonist, induced improvement of consciousness and attenuation of EEG fast activity. In conclusion, children presenting with recurrent episodes of stupor and EEG fast activity should be evaluated for endozepine levels and can be effectively treated with i.v. flumazenil.",
keywords = "EEG fast activity, Endozepine-4, Flumazenil, Stupor",
author = "S. Soriani and M. Carrozzi and {De Carlo}, L. and G. Plazzi and F. Provini and Rothstein, {J. D.} and P. Tinuper and F. Bouquet and E. Lugaresi and P. Montagna",
year = "1997",
doi = "10.1046/j.1468-2982.1997.1706658.x",
language = "English",
volume = "17",
pages = "658--661",
journal = "Cephalalgia",
issn = "0333-1024",
publisher = "SAGE Publications Ltd",
number = "6",

}

TY - JOUR

T1 - Endozepine stupor in children

AU - Soriani, S.

AU - Carrozzi, M.

AU - De Carlo, L.

AU - Plazzi, G.

AU - Provini, F.

AU - Rothstein, J. D.

AU - Tinuper, P.

AU - Bouquet, F.

AU - Lugaresi, E.

AU - Montagna, P.

PY - 1997

Y1 - 1997

N2 - Recurring episodes of stupor in adults have been shown to be related to increased levels of endozepines, which are endogenous ligands for the GABA(A) receptors. We report here two children presenting with recurrent episodes of stupor associated with fast EEG activity who had increased levels of endozepine-4 in plasma. Mass spectroscopy did not reveal commercially available benzodiazepines. Interictal endozepine-4 levels were normal. In one of the patients, administration of flumazenil (0.25 mg i.v.), a benzodiazepine inverse agonist, induced improvement of consciousness and attenuation of EEG fast activity. In conclusion, children presenting with recurrent episodes of stupor and EEG fast activity should be evaluated for endozepine levels and can be effectively treated with i.v. flumazenil.

AB - Recurring episodes of stupor in adults have been shown to be related to increased levels of endozepines, which are endogenous ligands for the GABA(A) receptors. We report here two children presenting with recurrent episodes of stupor associated with fast EEG activity who had increased levels of endozepine-4 in plasma. Mass spectroscopy did not reveal commercially available benzodiazepines. Interictal endozepine-4 levels were normal. In one of the patients, administration of flumazenil (0.25 mg i.v.), a benzodiazepine inverse agonist, induced improvement of consciousness and attenuation of EEG fast activity. In conclusion, children presenting with recurrent episodes of stupor and EEG fast activity should be evaluated for endozepine levels and can be effectively treated with i.v. flumazenil.

KW - EEG fast activity

KW - Endozepine-4

KW - Flumazenil

KW - Stupor

UR - http://www.scopus.com/inward/record.url?scp=9844266239&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=9844266239&partnerID=8YFLogxK

U2 - 10.1046/j.1468-2982.1997.1706658.x

DO - 10.1046/j.1468-2982.1997.1706658.x

M3 - Article

VL - 17

SP - 658

EP - 661

JO - Cephalalgia

JF - Cephalalgia

SN - 0333-1024

IS - 6

ER -